Alert archive / Arkansas / Flash Flood Warnings in 2015

Flash Flood Warning 7, NWS Jackson, MS

April 9, 2015Ashley County, Chicot County, Arkansas

NWS Jackson, MS issued this flash flood warning at Apr 9, 2015, 11:25 PM CDT for Ashley County, Chicot County, Arkansas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 9, 2015, 11:25 PM CDT (04:25 UTC)
Expired
Apr 10, 2015, 2:30 AM CDT
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Ashley County, AR, Chicot County, AR

The radar

The Jackson/Brandon,MS radar (KDGX), 178 km from the middle of the area, began a volume at 04:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 12:15 AM CDTFLASH FLOODDermott, ARSEVERAL STREETS FLOODED AROUND THE CITY. TWO PEOPLE WERE RESCUED FROM VEHICLES SURROUNDED BY WATER. NO STRUCTURES AFFECTED. ESTIMATED THREE INCHES OF RAINFALL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 50 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 4.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2015-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 794 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2015-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
794 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1309 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

144 
WGUS54 KJAN 100425
FFWJAN
ARC003-017-100730-
/O.NEW.KJAN.FF.W.0007.150410T0425Z-150410T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1125 PM CDT THU APR 9 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN ASHLEY COUNTY IN SOUTHEASTERN ARKANSAS...
  NORTHERN CHICOT COUNTY IN SOUTHEASTERN ARKANSAS...

* UNTIL 230 AM CDT
    
* AT 1123 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE 
  ALREADY FALLEN. LOCAL LAW ENFORCEMENT REPORTS ROADS FLOODED AROUND 
  DERMOTT ARKANSAS.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  HAMBURG...LAKE VILLAGE...DERMOTT...PORTLAND...MONTROSE...FOUNTAIN
  HILL...OLD MILO...SNYDER AND MCMILLAN CORNER.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3339 9146 3356 9145 3356 9135 3352 9135
      3352 9125 3356 9123 3344 9123 3344 9118
      3350 9117 3347 9112 3343 9114 3341 9121
      3338 9117 3339 9112 3333 9114 3326 9112
      3317 9189 3340 9191

$$

JC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Apr 9, 9:46 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Apr 9, 9:46 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
946 PM CDT THU APR 9 2015

.UPDATE...SHOWERS AND THUNDERSTORMS CONTINUE TO AFFECT PORTIONS OF
SOUTHEAST ARKANSAS AND THE MISSISSIPPI DELTA THIS EVENING. STORMS IN
THIS REGION...JUST OUTSIDE OF MY CWA...WERE STRONG TO SEVERE THROUGH
THE EVENING BUT THIS THREAT SEEMS TO BE WANING AS HAVE THE NUMBER OF
WARNINGS TO OUR WEST. STORMS HAVE LOST THE ADVANTAGE OF DAYTIME
HEATING AND ARE IN AN ENVIRONMENT THAT APPEARS...PER SPC
MESOANALYSIS...TO BE WHERE WEAKER LAPSE RATES EXIST AND HIGHER
HEIGHTS ARE PRESENT. WILL KEEP SEVERE THUNDERSTORM WATCH GOING AT
LEAST FOR A LITTLE WHILE TO MONITOR TRENDS. BEHIND THE INITIAL
CLUSTER OF STORMS IS A THINNER LINE THAT APPEARS TO BE ASSOCIATED
WITH THE FRONT. ALL OF THIS WILL CONTINUE TO PUSH INTO THE CWA A
LITTLE MORE THROUGH THE NIGHT AND SHOULD BE NEARING THE NATCHEZ TRACE
CORRIDOR BY 12Z(ACCORDING TO HI- RES GUIDANCE). WHILE THE SEVERE
THREAT WILL DIMINISH...THERE WILL STILL BE SOME POTENTIAL FOR
FLOODING AS STORMS CONTINUE TO GENERALLY TRAIN ACROSS THE SAME AREAS.
WITH PW VALUES AROUND 1.6-1.7 INCHES IN THE DELTA...THERE COULD BE
SOME MINOR FLOODING ISSUES WITH ANY HEAVIER RAIN BAND THAT SETS UP
OVER THE AREA. /28/

&&
.AVIATION...MOST SITES ARE AT VFR THIS EVENING EXCEPT FOR KGLH WHICH
IS SEEING MVFR CEILINGS DUE TO SHRA/TSRA. STORMS WILL CONTINUE TO
IMPACT TAF SITES THROUGH THE NIGHT AND LOWER CEILINGS AND VIS TO MVFR
AND IFR CONDITIONS. A COLD FRONT WILL MOVE THROUGH THE REGION AND
SHIFT WINDS OUT OF THE NORTH AROUND 8-10Z FOR DELTA TAF SITES AND
AROUND 12-15Z FOR KJAN/KGTR BUT WILL BE LATER INTO FRIDAY FOR
KMEI/KHBG. /28/

&&

.PREV DISCUSSION... /ISSUED 355 PM CDT THU APR 9 2015/

SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT) LATEST SATELLITE IMAGERY
SHOWED A STRONG SHORTWAVE SWINGING THROUGH THE PLAINS. MORNING AREA
SOUNDINGS WERE RATHER CAPPED ESP FOR JAN. THIS HAS AFFECTED SHOWER
DEVELOPMENT FOR THIS AFTERNOON. SPC ISSUED SOME WATCH BOXES TO THE WEST OF
CWA WHERE SOME STRONG TO SEVERE STORMS WERE OCCURRING.

FOR THIS AFTERNOON INTO TONIGHT...MODELS SHOWS THAT THE CAP WILL WEAKEN
ACROSS MOST OF THE REGION BY THIS EVENING. MODELS SHOWS A COLD FRONT
APPROACHING THE REGION FOR THIS EVENING WITH THE STRONG UPPER TROUGH IN
TOW. HOWEVER MIDLEVEL HEIGHTS ARE A LITTLE HIGH FOR A CLASSIC SEVERE
WEATHER SCENARIO. DO NOT SEE MUCH IN THE WAY OF HEIGHT FALLS FOR
TONIGHT. HI RES MODELS SHOWS THAT STRONG TO SEVERE STORMS WILL DEVELOP
FROM THE WEST ACROSS THE NORTHWEST DELTA REGION BY EARLY THIS EVENING.
THERE COULD BE A FEW STRONG TO POSSIBLY SEVERE STORMS DURING THE LATE
AFTERNOON IN THE NORTHWEST PRIOR TO MAIN DEVELOPMENT. SSEO SHOWS THAT
THE BEST UPDRAFT SPEED AND HELICITY WILL OCCUR NORTHWEST OF THE CWA.
EXPECTING A SQUALL LINE OF STORMS TO PUSH INTO THE NORTHWEST FOR THIS
EVENING. THE BEST RISK OF SEVERE WEATHER WILL BE IN THE NORTHWEST...
WHERE THE PRIMARY RISK WILL BE DAMAGING WIND GUSTS AND QUARTER SIZED
HAIL AS WELL AS A POSSIBLE TORNADO. LOCALIZED FLOODING WILL ALSO BE AN
ISSUE IN THE NORTHWEST WHERE PWATS WILL BE AROUND 1.9 INCHES. ALSO
CORFIDI VECTORS WILL BE WEAK DURING THE NIGHT. COULD BE LOOKING AT 1 TO
2 INCHES WITH LOCALIZED 3 INCHES POSSIBLE. SO WE WILL HAVE TO CLOSELY
MONITOR HEAVY RAINFALL RATES. AS THE LINE ADVANCES FARTHER EAST AND
SOUTH IT WILL WEAKEN AS IT ENCOUNTERS HIGHER MIDLEVEL HEIGHTS AND LESS
SHEAR. NOT SEEING MUCH IN THE WAY OF HEIGHT FALLS FOR THIS EVENING. AS
WE GO FARTHER INTO THE NIGHT THE MAIN FORCING WITH THIS STORM SYSTEM
WILL BE NORTHEAST OF THE REGION...WHICH WILL ALSO WEAKEN THE LINE. IT
WILL BE ANOTHER MILD NIGHT WITH LOWS IN THE 60S.

FOR FRIDAY THROUGH SATURDAY NIGHT... THE MODELS SHOWS THAT THE COLD
FRONT WILL PUSH ACROSS THE REGION DURING THE DAY. WITH THE FORCING FAR
REMOVED FROM THE REGION THERE WILL BE ENOUGH INSTABILITY FOR A BRIEF
WINDOW OF A FEW STRONG TO SEVERE STORMS IN THE SOUTH. THE MODELS EXCEPT
FOR THE SLOWER NAM MOVES THE FRONT OUT OF THE REGION BY EARLY
AFTERNOON. SO WE WILL KEEP A LIMITED RISK IN THE SOUTH FOR FRIDAY. THE
PRIMARY RISK WILL BE QUARTER SIZED HAIL AND 60 MPH GUSTS. FOR FRIDAY
NIGHT THE RAINS WILL BE CONFINED TO THE SOUTH WHILE THE NORTH HALF WILL
BE RATHER DRY WITH PWATS LESS THAN 0.5 INCH. IT WILL BE A LITTLE COOLER
WITH LOWS FROM THE LOWER 50S NORTH TO THE MIDDLE 60S SOUTH. FOR
SATURDAY HIGH PRESSURE TO THE NORTH WILL MOVE FROM THE MIDDLE MS VALLEY
TO THE ATLANTIC SEABOARD. THIS WILL BRING SOME RETURN FLOW OVER THE
REGION ONCE AGAIN. PWATS WILL GRADUALLY INCREASE ACROSS THE REGION
RANGING FROM 0.6 NORTHEAST TO THE AROUND 1.5 INCHES SOUTHWEST.
MEANWHILE A CLOSED LOW OVER BAJA WILL BE SENDING DISTURBANCES ACROSS
THE REGION BY SATURDAY NIGHT. HIGHS FOR SATURDAY WILL BE FROM THE
MIDDLE TO UPPER 70S. IT WILL BE ANOTHER COOL NIGHT FOR SATURDAY NIGHT
WITH LOWS FROM THE MIDDLE 50S NORTH TO THE LOWER 60S SOUTH. /17/

LONG TERM...(SUNDAY THROUGH NEXT THURSDAY)... FOR SUNDAY SHORTWAVE
RIDGING WILL DEVELOP ACROSS THE CWA AS LOW LEVEL MOISTURE RETURN WILL
BACK INSTABILITY FOR ANOTHER ROUND OF CONVECTIVE CHANCES ACROSS THE CWA.
OUR CHANCES OF RAIN WILL CONTINUE INTO NEXT WEEK.

GLOBAL MODELS CONTINUE TO SHOW A LONGWAVE TROUGH TO RIDGE PATTERN OVER
THE SOUTHERN CONUS NEXT WEEK THAT MAY RESULT AN UNUSUALLY LONG DURATION
OF ACTIVE WEATHER FOR THE ARKLAMISS. IT IS DIFFICULT TO PIN DOWN
SPECIFIC PERTURBATIONS IN SOUTHWEST FLOW ALOFT...BUT EXPECT SEVERAL
SIGNIFICANT ROUNDS OF CONVECTION TO AFFECT THE AREA AS A SOUTHERN
STREAM SHORTWAVE TROUGH LIFTS OUT ACROSS THE PLAINS AND IS REPLACED BY
ADDITIONAL SHORTWAVE ENERGY DROPPING INTO THE WESTERN CONUS LONGWAVE
TROUGH. THE OP GFS/ECMWF ARE IN STRONG AGREEMENT WITH THIS PATTERN AND
THIS GIVES CONFIDENCE FOR INCREASING HEAVY RAINFALL CONCERNS AND
PERHAPS SEVERE WEATHER AS WELL. PRECIPITABLE WATER IN THE 1.5 TO 2.0
INCH RANGE WILL BE AVAILABLE THROUGH THE WEEK ALONG WITH STRONG
SUBTROPICAL JET SUPPORT...SO THE VERY HEAVY MODEL TOTAL RAINFALL
ACCUMULATIONS AND CIPS GUIDANCE HEAVY RAINFALL PROBS ARE NOT
UNREASONABLE. AS INDICATED IN PREVIOUS DISCUSSIONS...WILL LIKELY NEED
SOME INCLUSION OF HEAVY RAINFALL/SEVERE WEATHER THREATS IN FUTURE HWO
PRODUCTS. 17/EC/
&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       68  76  58  76 /  45  65  12  23
MERIDIAN      67  77  58  77 /  27  70  15  10
VICKSBURG     66  75  56  77 /  64  58   7  23
HATTIESBURG   69  81  64  79 /  19  75  40  43
NATCHEZ       67  77  60  77 /  27  61  22  36
GREENVILLE    59  70  52  74 /  99  26   3   5
GREENWOOD     61  72  53  76 /  98  40   3   4

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Apr 9, 2:23 PM CDT, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
223 PM CDT THU APR 9 2015

ARZ074-075-MSZ018-019-034-101930-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-WASHINGTON-
223 PM CDT THU APR 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...AND NORTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

TORNADOES
THREAT...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...TONIGHT

FLOODING
THREAT...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS WITH DAMAGING WIND GUSTS TO 60 MPH AND QUARTER
SIZE HAIL ARE EXPECTED ACROSS PORTIONS OF THE ARKLAMISS DELTA EARLY
THIS EVENING AND TONIGHT. A TORNADO CANNOT BE RULED OUT WITH THESE
STORMS. FLASH FLOODING WILL BE POSSIBLE IN SOME OF THESE AREAS AS
WELL...DUE TO THE POTENTIAL FOR SLOW MOVING THUNDERSTORMS BRINGING A
FEW INCHES OF RAIN OVER A ONE TO TWO HOUR PERIOD.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

LAZ007>009-015-016-023-025-MSZ025>033-035>038-040>044-047-101930-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON-FRANKLIN-
TENSAS-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-WINSTON-ISSAQUENA-
SHARKEY-YAZOO-LEAKE-WARREN-
223 PM CDT THU APR 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND
NORTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TONIGHT

STRONG TO POSSIBLY SEVERE THUNDERSTORMS WITH DAMAGING WIND GUSTS TO
60 MPH AND QUARTER SIZE HAIL ARE POSSIBLE MAINLY NORTH OF THE NATCHEZ
TRACE CORRIDOR LATER THIS EVENING AND TONIGHT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

LAZ024-MSZ039-045-046-048>057-059-101930-
CATAHOULA-NOXUBEE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-JEFFERSON-
223 PM CDT THU APR 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND
SOUTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

LAZ026-MSZ058-060>066-072>074-101930-
CONCORDIA-CLARKE-ADAMS-FRANKLIN-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
223 PM CDT THU APR 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...EAST CENTRAL MISSISSIPPI...AND SOUTH CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...FRIDAY

A FEW STRONG TO SEVERE THUNDERSTORMS WITH DAMAGING WIND GUSTS TO 60
MPH AND QUARTER SIZE HAIL ARE POSSIBLE ON FRIDAY AFTERNOON...MAINLY
FOR AREAS ALONG AND SOUTH OF THE HIGHWAY 84 CORRIDOR.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION FRIDAY.

21

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR
 GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Apr 9, 6:32 PM CDT, 4 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
632 PM CDT THU APR 9 2015

ARZ074-100015-
ASHLEY AR-
632 PM CDT THU APR 9 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ASHLEY COUNTY UNTIL 715
PM CDT...

AT 631 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR OLD MILO...OR 12 MILES NORTH OF NORTH CROSSETT...MOVING
NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  OLD MILO AROUND 640 PM CDT.
  FOUNTAIN HILL AROUND 645 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BLANCHTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3321 9213 3321 9208 3324 9209 3325 9205
      3328 9204 3328 9200 3330 9200 3331 9198
      3335 9199 3335 9197 3338 9196 3339 9198
      3340 9199 3339 9146 3332 9146 3316 9211
      3316 9214
TIME...MOT...LOC 2331Z 242DEG 32KT 3334 9199

22
Special weather statement, Apr 9, 7:16 PM CDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
716 PM CDT THU APR 9 2015

ARZ075-100045-
CHICOT AR-
716 PM CDT THU APR 9 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CHICOT...
SOUTHWESTERN BOLIVAR AND NORTHWESTERN WASHINGTON COUNTIES UNTIL 745
PM CDT...

AT 716 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR DERMOTT...MOVING NORTHEAST AT 35 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  DERMOTT AROUND 720 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
SOUTHEASTERN ARKANSAS AND NORTHWESTERN MISSISSIPPI.

LAT...LON 3352 9135 3353 9133 3352 9132 3352 9125
      3356 9123 3353 9122 3351 9119 3348 9118
      3345 9123 3344 9123 3344 9118 3348 9117
      3342 9117 3341 9121 3339 9119 3339 9146
      3356 9145 3356 9135
TIME...MOT...LOC 0016Z 242DEG 32KT 3355 9152

22
Local storm report, Apr 9, 11:19 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1119 PM CDT THU APR 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     FLASH FLOOD      DERMOTT                 33.53N 91.44W
04/09/2015                   CHICOT             AR   EMERGENCY MNGR

            SEVERAL STREETS FLOODED AROUND THE CITY. ONE PERSON HAD
            TO BE RESCUED FROM A VEHICLE

&&

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 7:16 PM CDTSpecial Weather StatementJANChicot29 min
Apr 10, 2:21 AM CDTSpecial Weather StatementJANChicot24 min
Apr 10, 2:27 AM CDTFlash Flood WarningJANAshley, Chicot3 hr

Nearby

Flash Flood Warnings in Arkansas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.